Florida, 2014Damaging Wind in Florida, April 18, 2014
April 18, 2014 · NWS TBW · 1 event in 1 county or zone
An area of low pressure in the Northern Gulf of Mexico and an associated cold front allowed for the development of a squall line during the late morning and early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure in the Northern Gulf of Mexico and an associated cold front allowed for the development of a squall line during the late morning and early afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 18, 8:46 AM EST, 5 hours 44 minutes earlier.
Area forecast discussion, Apr 18, 8:46 AM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
946 AM EDT FRI APR 18 2014
...LOCALLY HEAVY RAINFALL AND SEVERE STORMS POSSIBLE ALONG WITH
ROUGH BOATING CONDITIONS ON GULF WATERS...
.DISCUSSION...
BROAD LOW PRESSURE IN THE NORTHEAST GULF HAS A DIFFUSE WARM FRONT
EASTWARD ACROSS NORTH-CENTRAL FL AND A COLD FRONT TRAILING SOUTH. A
BROAD COMPLEX OF SHOWERS WITH EMBEDDED THUNDERSTORMS ACCOMPANY
THIS SYSTEM...A FEW OF THE SHOWERS ON THE EAST SIDE ARE NOW
STARTING TO BRUSH THE COAST FROM TAMPA BAY NORTH. OTHER SCATTERED
SHOWERS ARE TRACKING NORTH OVER INTERIOR FL FROM POLK NORTHWARD.
WITH THE SYSTEM SLOWLY MOVING NORTH AS IT SLIDES EAST TODAY THE
CURRENT FORECAST OF SHOWERS AND THUNDERSTORMS LOOK GOOD. THERE IS
A SLIGHT RISK OF SEVERE STORMS WITH THE GREATEST THREATS... DAMAGING
WINDS...HAIL...AND POSSIBLE TORNADOES. IN ADDITION RAINFALL WILL
BE HEAVY ENOUGH FOR SOME FLOODING...ESPECIALLY ACROSS THE NORTH
WHERE A FLOOD WATCH IS IN EFFECT FOR LEVY. NO UPDATES PLANNED.
&&
.AVIATION...
THROUGH 19/12Z...MVFR/LCL IFR CIGS ARE STARTING TO LIFT BUT EXPECT
THESE TO RETURN LATE MORNING OR EARLY AFTERNOON IN SHRA AND VCNTY
TSRA THAT CONTINUE INTO THE EVENING. ROBUST AND AT TIMES GUSTY
EAST WINDS VEER TO SOUTHERLY THEN SW LATE.
&&
.MARINE...
WINDS ACROSS THE WATERS CURRENTLY EASTERLY AND GUSTY BUT WILL BE
VEERING AND INCREASING DURING THE REST OF THE DAY. A COMBINATION
OF ADVISORY AND CAUTION HEADLINES ARE IN PLACE AND LOOK OK BUT
MAY NEED TO BE ADJUSTED LATER. NEXT ISSUANCE OUT AROUND 10 AM.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 80 66 74 60 / 70 60 20 10
FMY 85 70 81 61 / 40 60 20 10
GIF 83 67 79 58 / 60 60 20 10
SRQ 81 69 75 62 / 60 60 20 10
BKV 82 65 76 54 / 70 60 20 10
SPG 82 68 73 63 / 70 60 20 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH LATE TONIGHT FOR COASTAL LEVY-INLAND
LEVY.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
DISCUSSION/AVIATION/MARINE...09/RUDE
DECISION SUPPORT...25/DAVIS
UPPER AIR/DATA ACQUISITION...11/MCKAUGHANHazardous weather outlook, Apr 18, 4:25 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
525 AM EDT FRI APR 18 2014
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-190930-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
525 AM EDT FRI APR 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY
HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...CAPABLE OF PRODUCING
DAMAGING WINDS...HAIL...AND TORNADOES.
...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL IS EXPECTED. THE HEAVY RAIN WILL PRODUCE
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS THE
PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION.
...COASTAL FLOOD IMPACT...
CONDITIONS FAVORABLE FOR MINOR COASTAL FLOODING ARE EXPECTED TO
DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR
WARNINGS...MONITOR WATER LEVELS...AND MOVE TO HIGHER GROUND IF
FLOODING IS OBSERVED. ELEVATED HIGH TIDES OF BETWEEN 2 AND 3.5
FEET ABOVE MEAN SEA LEVEL ARE POSSIBLE THIS AFTERNOON.
...MARINE IMPACTS...
WIND SPEEDS OF 20 TO 33 KNOTS WILL CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT OPERATORS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...MARINE IMPACTS...
WIND SPEEDS OF 15 TO 33 KNOTS WILL CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT OPERATORS THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
GARCIA
In the hours before
Local storm report, Apr 18, 1:38 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
238 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM MARINE TSTM WIND 4 WNW CLEARWATER 27.98N 82.83W
04/18/2014 M44 MPH PINELLAS FL C-MAN STATION
CLEARWATER BEACH C-MAN REPORTED A WIND GUST OF 38 KNOTS
&&
TBARRONLocal storm report, Apr 18, 1:43 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
243 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND GST MACDILL AIR FORCE BASE 27.85N 82.52W
04/18/2014 M44 MPH HILLSBOROUGH FL ASOS
KMCF REPORTED A WIND GUST OF 38 KNOTS
&&
TBARRONSpecial weather statement, Apr 18, 2:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
301 PM EDT FRI APR 18 2014
FLZ043-052-056-061-142-148-242-248-249-251-255-260-182000-
DESOTO-HARDEE-POLK-SUMTER-INLAND HERNANDO-INLAND MANATEE-
INLAND SARASOTA-INLAND CITRUS-COASTAL HERNANDO-INLAND HILLSBOROUGH-
INLAND PASCO-COASTAL CITRUS-
301 PM EDT FRI APR 18 2014
...STRONG THUNDERSTORMS WILL AFFECT CITRUS...EAST CENTRAL SARASOTA...
EASTERN HILLSBOROUGH...EASTERN MANATEE...EASTERN PASCO...HERNANDO...
NORTHWESTERN DESOTO...SUMTER...WESTERN HARDEE AND WESTERN POLK
COUNTIES...
AT 301 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM GLEN LAKES TO
WESLEY CHAPEL TO ALAFIA RIVER STATE PARK TO 17 MILES SOUTHWEST OF
MYAKKA CITY...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SPRING
HILL TO 10 MILES NORTHEAST OF LUTZ TO 9 MILES SOUTHEAST OF FISH HAWK
TO 7 MILES NORTHWEST OF NORTH PORT...MOVING EAST AT 35 MPH...WILL
AFFECT GLEN LAKES...HIGH POINT...MASARYKTOWN AND WESLEY CHAPEL...
UNTIL 400 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2897 8226 2854 8194 2836 8195 2837 8182
2834 8179 2784 8166 2715 8183 2708 8225
2773 8221 2822 8243 2886 8267
TIME...MOT...LOC 1901Z 258DEG 29KT 2855 8255 2824 8230
2776 8208 2713 8223Local storm report, Apr 18, 2:09 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
309 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG 5 W DOWNTOWN SAINT PETE 27.78N 82.72W
04/18/2014 PINELLAS FL LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS POWER LINES DOWN NEAR COUNTRY
CLUB RD NORTH AND 11 AVE NORTH
&&
TBARRONLocal storm report, Apr 18, 2:10 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
310 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST MACDILL AIR FORCE BASE 27.85N 82.52W
04/18/2014 M52 MPH HILLSBOROUGH FL ASOS
KMCF REPORTED A WIND GUST OF 52 MPH
&&
TBARRONLocal storm report, Apr 18, 2:29 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
329 PM EDT FRI APR 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 2 W PLANT CITY 28.00N 82.16W
04/18/2014 M40 MPH HILLSBOROUGH FL AWOS
AWOS STATION PLANT CITY MUNICIPAL AIRPORT
/PCM/
&&
NWS TAMPA BAY RUSKIN FL
IRIS SYSTEMThunderstorm Wind, Hernando
- When
- April 18, 2:30 PM EST
- Where
- Hernando County, 2.81 mi NNW of Conrock
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 28.569, -82.494
Hernando county emergency manager forwarded pictures of damage. Most damage appears to be sub-severe with damage to patio screens and mobile homes. However, there were some indications that winds may briefly have been in the 55 to 65 mph range as seen in pictures of downed, healthy trees and some minor roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Alabama, April 18, 2014$13,000 · 4 events
- Rip Current in Florida, April 18, 20141 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, April 18, 20145 events
- Flooding in Alabama, April 18, 20145 events
- Damaging Winds in Montana, April 18 to 19, 201452 kt wind · 3 events
- High Wind in Wyoming, April 18, 201466 kt wind · 2 events
- Flood in Iowa, April 18 to 22, 20141 event
- Wildfire in Georgia, April 18, 2014$580 · 1 event
- Funnel Cloud in Florida, April 18, 20141 event
- Heavy Rain in Georgia, April 18, 20141 event
- Flash Flood in South Carolina, April 18 to 19, 20141 event
- Damaging Wind in South Dakota, April 18, 201454 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502957.